MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT SM SIZE 3 PMA; OXFORD HXLPE BEARINGS

BIOMET UK LTD. OXF ANAT BRG RT SM SIZE 3 PMA; OXFORD HXLPE BEARINGS
Model Number N/A
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial surgery, the very experienced surgeon suggested that the final implant was not the same as the trial bearing.Upon switching to another implant of the same size, he found that one to be correct.This confirmed to him that there was an error in the packaging of first implant which he opened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to provide the following additional information: name of the hospital where the procedure was performed: (b)(6) hospital name of the surgeon who performed the procedure: (b)(6).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to provide the following additional information: as the product has not been returned and photographs have not been provided, visual and dimensional evaluations could not be performed.A review of the complaint database over the last 3 years has found no similar complaints for the item #159568.Review of the device history record does not provide any information to suggest the product was not released according to specification.The following evidence has been collated to assess the potential commingle: operation quality provided a list of all parts which were operated on by the same operators in either side of the complaint batch.This identified 7 potential batches which were at the same operation at the same time.The mhrs for the 7 batches were reviewed which showed that all parts were manufactured to pre-defined specification and there were not any discrepancies or deviations which could point to a potential commingle.Lot tracking was run which shows all parts have been distributed therefore it is not possible to return parts for visual and dimensional assessment.A complaint history search for the 8 mhr numbers (including reported complaint mhr) was conducted.There were no complaints reported for any of the potentially affected lot numbers (7 mhrs) or the reported complaint lot number apart from the originating complaint which triggered this investigation.Therefore, in light of the evidence gathered in this assessment, it is concluded that this reported event is unlikely to be due to a commingle, and the parts were distributed conforming to specification.With the information available it is not possible to establish the cause of the reported event.

Brand Name
OXF ANAT BRG RT SM SIZE 3 PMA
Common Device Name
OXFORD HXLPE BEARINGS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key12265890
Report Number3002806535-2021-00335
Device Sequence Number5061645
Product Code NRA
UDI-Device Identifier05019279786145
UDI-Public05019279786145
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2025
Device Model NumberN/A
Device Catalogue Number159568
Device Lot Number6814874
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer08/25/2021
10/06/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/01/2021
10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1